Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 177, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Oct 8, 2014, 12:29 AM EDT for Mercer County, West Virginia; 5 counties in Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2014, 12:29 AM EDT (04:29 UTC)
- Expired
- Oct 8, 2014, 1:30 AM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bland County, VA, Giles County, VA, Pulaski County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS51 KRNK 080429
SVRRNK
VAC021-071-155-185-197-WVC055-080530-
/O.NEW.KRNK.SV.W.0177.141008T0429Z-141008T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1229 AM EDT WED OCT 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN GILES COUNTY IN SOUTHWESTERN VIRGINIA...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
NORTHWESTERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 130 AM EDT
* AT 1228 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTOP...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
BLAND...
ROCKY GAP...
BASTIAN...
AND BURKES GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3725 8149 3727 8145 3727 8142 3731 8140
3732 8137 3721 8070 3697 8098 3715 8152
TIME...MOT...LOC 0428Z 284DEG 38KT 3726 8153
HAIL...<.75IN
WIND...60MPH
$$
162 follow-up statements
704
WWUS51 KRNK 080500
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
100 AM EDT WED OCT 8 2014
WVC055-080509-
/O.CAN.KRNK.SV.W.0177.000000T0000Z-141008T0530Z/
MERCER WV-
100 AM EDT WED OCT 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN MERCER COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3725 8127 3726 8126 3724 8122 3728 8112
3721 8070 3697 8098 3711 8136
TIME...MOT...LOC 0459Z 284DEG 38KT 3718 8112
$$
VAC021-071-155-185-197-080530-
/O.CON.KRNK.SV.W.0177.000000T0000Z-141008T0530Z/
WYTHE VA-BLAND VA-GILES VA-TAZEWELL VA-PULASKI VA-
100 AM EDT WED OCT 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR
NORTH CENTRAL WYTHE...BLAND...SOUTHWESTERN GILES...EAST CENTRAL
TAZEWELL AND NORTHWESTERN PULASKI COUNTIES...
AT 1259 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HICKSVILLE...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLAND...
BLUEFIELD...
BASTIAN...
ROCKY GAP...
AND MAX MEADOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3725 8127 3726 8126 3724 8122 3728 8112
3721 8070 3697 8098 3711 8136
TIME...MOT...LOC 0459Z 284DEG 38KT 3718 8112
HAIL...<.75IN
WIND...60MPH
$$
JH927
WWUS51 KRNK 080531
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 AM EDT WED OCT 8 2014
VAC021-071-155-185-197-080541-
/O.EXP.KRNK.SV.W.0177.000000T0000Z-141008T0530Z/
WYTHE VA-BLAND VA-GILES VA-TAZEWELL VA-PULASKI VA-
131 AM EDT WED OCT 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL WYTHE...BLAND...SOUTHWESTERN GILES...EAST CENTRAL
TAZEWELL AND NORTHWESTERN PULASKI COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3725 8127 3726 8126 3724 8122 3728 8112
3721 8070 3697 8098 3711 8136
TIME...MOT...LOC 0529Z 284DEG 38KT 3718 8112
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 11:39 PM EDT, 50 minutes earlier.
Area forecast discussion, Oct 7, 11:39 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1139 PM EDT TUE OCT 7 2014 .SYNOPSIS... UPPER DISTURBANCE MOVING ACROSS THE CENTRAL APPLACHIANS WILL KEEP THE SHOWERS AROUND THROUGH EARLY MORNING. THE TROUGH OF LOW PRESSURE IS EXPECTED TO LIFT NORTHEAST AND AWAY FROM THE AREA WEDNESDAY...REPLACED BY HIGH PRESSURE THAT WILL BRING A RETURN TO DRY AND MILD WEATHER FOR WEDNESDAY AND THURSDAY. BY FRIDAY MORNING...THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE APPROACHING FROM THE TENNESSEE VALLEY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 1130 PM EDT TUESDAY... EVENING STAYING ACTIVE AS CONVECTION WITH HIGH WIND SHEAR...LOW LVL JET CONTINUES TO BE AN ISSUE OVER ERN KY INTO SRN WV. HRRR/LOCAL WRF SHOW THIS BROKEN LINE OF CONVECTION SHIFTING SWD OVERNIGHT...AND MOST OF THE FORECAST AREA SHOULD BE DRY BY 8 AM. MADE ADJUSTMENTS TO POPS TO ACCOUNT FOR SWD SHIFT IN SHOWERS/ISOLATED TSRA INTO PREDAWN...BUT EXPECT WEAKENING THROUGH THE NIGHT AS INSTABILITY IS ABOUT NIL. STORMS HAVE BEEN FEEDING OFF LOW LVL BOUNDARY AND SHEAR. KEPT GUSTY WINDS IN THE FORECAST OVER THE MTNS THROUGH ABOUT 3AM. REMOVED/LOWERED POPS CONSIDERABLY AFTER 12Z WED. NO OTHER MAJOR CHANGES TO THE PREVIOUS FORECAST ELEMENTS. PREVIOUS VALID DISCUSSION... BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN U.S. WITH AXIS EXTENDING FROM THE GREAT LAKES INTO THE TENNESSEE VALLEY. EMBEDDED SHORTWAVES WILL ROTATE AROUND THE BASE OF THE UPPER TROUGH THIS AFTERNOON INTO TONIGHT. THESE WILL CREATE ENOUGH DYNAMIC LIFT TO COMBINE WITH THE LOW LEVEL MOISTURE CONVERGENCE TO REGENERATE DEEPER CONVECTION. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE TROF LIFTS NORTHEAST ON WEDNESDAY. SHOWERS AND THUNDERSTORMS THAT DEVELOP IN SHORT LINE SEGMENTS WILL BE CAPABLE OF PRODUCING GUSTY WINDS. NOT CONCERNED OVER ANY FLOODING AT THIS TIME...UNLESS THE SHOWERS AND THUNDERSTORMS TRAIN OVER THE SAME AREA IT WILL BE DIFFICULT TO FOCUS THE HEAVY RAINFALL FOR ANY LENGTH OF TIME DUE TO THE FAST STORM MOVEMENT...MEAN CLOUD LAYER WINDS OF 45 KTS. IN THIS HIGHLY SHEARED ENVIRONMENT FOCUS SHOULD BE ON THE WIND AND NOT THE RAIN. KEPT THE HIGHEST POPS IN THE WEST...THEN TAPER OFF AFTER 06Z GOING INTO WEDNESDAY MORNING. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO THE ADJMAVBC WITH READINGS FROM THE UPPER 40S IN THE MOUNTAINS TO AROUND 60 DEGREES IN THE PIEDMONT. A LOW PRESSURE CENTER OVER EASTERN CANADA WILL DRAG A COLD FRONT SOUTHWARD ACROSS OUR AREA WEDNESDAY MORNING. WINDS WILL GRADUALLY SHIFT FROM SOUTHWESTERLY TO WESTERLY BY WEDNESDAY AFTERNOON AS HIGH PRESSURE BUILDS IN. THE DOWNSLOPE FLOW WILL BRING AN END TO LEFTOVER SHOWERS AND DIMINISH CLOUD COVER HEADING INTO THE AFTERNOON. THE COMBINATION OF A RETREATING UPPER LEVEL TROUGHING AND SUNSHINE WILL WARM AFTERNOON TEMPERATURES INTO THE MID 60S IN THE MOUNTAINS TO THE LOWER 80S IN THE PIEDMONT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 340 PM EDT TUESDAY... SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE FORECAST AREA THURSDAY MORNING. WILL BE STAYING CLOSER TO THE COOLER MAV NUMBERS FOR LOWS WEDNESDAY NIGHT. BY FRIDAY MORNING THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE APPROACHING FROM THE TENNESSEE VALLEY. DEEP MOISTURE WILL RETURN TO THE REGION BY THURSDAY NIGHT WITH A STATIONARY FRONT THAT WILL EXTEND FROM WEST VIRGINIA INTO THE TENNESSEE VALLEY THURSDAY AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 325 PM EDT TUESDAY... LONG WAVE 500 TROF DIGS OVER THE CENTRAL UNITED STATES SUNDAY AND MONDAY. ECMWF WAS MUCH MORE AMPLIFIED WITH THIS TROF THAN OTHER SOLUTIONS...CLOSING OFF A LOW IN THE PLAINS MONDAY NIGHT. WILL BE LEANING TOWARD MORE AMPLIFIED SOLUTION...THOUGH WITH LOWER CONFIDENCE FOR MONDAY AND TUESDAY. AT THE SURFACE...THE BOUNDARY SLOWLY SINKS SOUTH SATURDAY. TROFFING REMAINS OVER THE TENNESSEE VALLEY SUNDAY AND MONDAY WITH A BUILDING WEDGE OVER THE FORECAST AREA AS HIGH PRESSURE MOVES FROM THE GREAT LAKES ACROSS NEW ENGLAND. BETTER VORTICITY ADVECTION AND UPPER SUPPORT ARRIVE ON SATURDAY NIGHT. WILL KEEP HIGHEST PROBABILITY OF PRECIPITATION FROM FRIDAY NIGHT INTO SATURDAY NIGHT. SURFACE HIGH MOVES OFFSHORE BY TUESDAY AND DEEPER LOW PRESSURE WILL DEVELOP IN THE MISSISSIPPI VALLEY. 850 MB TEMPERATURES WIND UP WARMER ON SUNDAY AND MONDAY BUT THAT MAY NOT MAKE MUCH DIFFERENCE SINCE THE FORECAST AREA WILL BE WEDGED IN AT THE SURFACE AND CLOUDY. WILL STAY AOB GUIDANCE FOR MAXIMUM TEMPERATURES SUNDAY AND MONDAY. AS LONG AS WEDGE IS GONE ON TUESDAY...TEMPERATURES HAVE THE POTENTIAL TO BE ABOVE NORMAL. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... AS OF 738 PM EDT TUESDAY... CONVECTION MOVING ACROSS SE WV THIS EVENING WILL IMPACT THE BCB/ROA AREA AT TAF START TIME AND EVENTUALLY SKIRT BY LYH BETWEEN 01-02Z. TSRA IS LIMITED SO ONLY HAVE IT IN AS VCTS AT BCB. WITH THE SHOWERS EXPECT TORRENTIAL RAIN AT TIMES WHICH COULD BRING VSBYS DOWN SOME WHILE KEEPING CIGS ABOVE MVFR. WITH LIGHTER SHOWERS EXPECT CIGS TO DROP BACK DOWN. FOLLOWED THE LATEST HRRR WHICH HAS THIS FIRST AREA MOVING OUT OF SE WV AND BCB BY 01Z...AND ROANOKE AND LYH BY 02Z. THERE IS SOME STRONG LOW LVL WINDS...AND AS SUCH FORECAST SOUNDINGS SUGGEST LOW LVL WIND SHEAR. HOWEVER...FOR MOST AREAS WINDS WILL BE MIXED ENOUGH PLUS WITH SHOWERS IN THE AREA IT WILL BE MORE CONVECTIVE THAN NON. BUT DID ADD LLWS TO LYH/DAN OVERNIGHT...AS NOT EXPECTING CONVECTION TO MAKE IT THIS FAR EAST AFTER 05Z. ONCE THIS UPPER SHORTWAVE MOVES EAST AFTER MIDNIGHT DRYING ALOFT TAKES PLACE WITH WINDS TURNING MORE WESTERLY. ISSUE BECOMES FOG AND/OR LOWER CIGS. THINK FOG WILL BE LIMITED AS WINDS STAY IN THE 4-8KT RANGE INCREASING IN THE MTNS. LWB THOUGH COULD CLEAR OUT FASTER TOWARD DAWN WHICH MAY BRING ABOUT DENSE FOG...SO KEPT THAT IN FROM PREVIOUS FORECAST. MOST TERMINALS WILL BE MVFR TO VFR. THINGS CLEAR OUT FOR MOST OF WEDNESDAY WHILE WEST WINDS BECOME GUSTY. EXTENDED AVIATION DISCUSSION... VFR CONDITIONS WILL PREVAIL INTO THURSDAY BEFORE ANOTHER WEATHER DISTURBANCE IMPINGES ON THE AREA FROM THE WEST LATER THURSDAY NIGHT OR ON FRIDAY. SUB VFR LIKELY TOWARD SAT-SUN AS THE FRONT MOVES SOUTH AND SFC HIGH MOVING EAST FROM THE GREAT LAKES SETTING UP A WEDGE SCENARIO...WITH RAIN EXPECTED AS WELL. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK/PM NEAR TERM...KK/WP SHORT TERM...AMS LONG TERM...AMS AVIATION...KK/PM/WP
Hazardous weather outlook, Oct 7, 6:19 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 619 PM EDT TUE OCT 7 2014 VAZ007-009>011-018>020-WVZ042>044-507-508-082230- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 619 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV. .DAY ONE...TONIGHT. THERE IS A SMALL THREAT FOR STRONG THUNDERSTORMS THIS EVENING...WITH THE MAIN THREAT BEING STRONG WIND GUSTS. CANNOT RULE OUT A FEW GUSTS OVER 50 MPH WITH ISOLATED WIND DAMAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ012>017-022>024-032>035-043>047-058-059-082230- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 619 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 7, 10:03 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT TUE OCT 7 2014
VAZ018-019-WVZ043-044-507-508-080245-
ALLEGHANY VA-CRAIG VA-EASTERN GREENBRIER WV-MONROE WV-
WESTERN GREENBRIER WV-SUMMERS WV-
1003 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTH CENTRAL CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
THE SOUTHWESTERN EASTERN GREENBRIER IN SOUTHEASTERN WEST
VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
THE SOUTHWESTERN WESTERN GREENBRIER IN SOUTHEASTERN WEST
VIRGINIA...
NORTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1045 PM EDT
* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SANDSTONE...MOVING TO THE EAST
AT 50 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
LEWISBURG...
RONCEVERTE...
ALDERSON...
AND SANDSTONE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
LAT...LON 3775 8009 3749 8018 3768 8089 3770 8089
3770 8090 3768 8090 3770 8098 3771 8098
3772 8095 3771 8091 3771 8089 3773 8090
3774 8092 3782 8094 3787 8081 3787 8075
3788 8075
TIME...MOT...LOC 0158Z 284DEG 44KT 3779 8092
WPSpecial weather statement, Oct 7, 10:36 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT TUE OCT 7 2014
WVZ042-043-080315-
MERCER WV-SUMMERS WV-
1036 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1115 PM EDT
* AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER SOUTHERN RALEIGH
COUNTY...MOVING TO THE EAST AT 40 MPH. THIS STORM WILL ENTER
WESTERN MERCER COUNTY JUST BEFORE 11 PM.
* WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...THIS STORM HAS BEEN SHOWING SIGNS OF SUSTAINED ROTATION.
* LOCATIONS IMPACTED INCLUDE...
PIPESTEM...
CAMP CREEK...
BUCK...
ELLISON...
AND BALLENGEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3752 8121 3758 8119 3760 8114 3759 8109
3761 8106 3763 8107 3764 8107 3766 8103
3764 8071 3743 8086 3751 8123
TIME...MOT...LOC 0233Z 277DEG 37KT 3761 8132
16Special weather statement, Oct 7, 11:10 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT TUE OCT 7 2014
WVZ043-044-080345-
MONROE WV-SUMMERS WV-
1110 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
SOUTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1145 PM EDT
* AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
TALCOTT TO NEAR RED SULPHUR SPRING...MOVING TO THE EAST AT 45 MPH.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
UNION...
BALLENGEE...
SWEET SPRINGS...
GLACE...
AND TALCOTT.
LAT...LON 3772 8062 3769 8046 3770 8042 3770 8038
3769 8038 3770 8035 3769 8033 3769 8029
3766 8028 3763 8022 3756 8033 3754 8033
3753 8029 3751 8030 3745 8042 3746 8049
3748 8051 3746 8058 3749 8088 3773 8075
TIME...MOT...LOC 0309Z 273DEG 39KT 3766 8070 3751 8080
16Special weather statement, Oct 7, 11:29 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1129 PM EDT TUE OCT 7 2014
WVZ042-080400-
MERCER WV-
1129 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 1200 AM EDT
* AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WENONAH IN WYOMING
COUNTY...MOVING TO THE EAST AT 45 MPH. THIS STORM WILL ENTER
WESTERN MERCER COUNTY BY 1145 PM.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON...
CAMP CREEK...
MATOAKA...
KEGLEY...
AND SPANISHBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS BEEN SHOWING SIGNS OF STRONG ROTATION...AND MAY
INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8122 3754 8120
3749 8095 3743 8087 3729 8098 3730 8098
3730 8099 3729 8103 3738 8134
TIME...MOT...LOC 0325Z 287DEG 39KT 3749 8137
16Special weather statement, Oct 8, 12:12 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1212 AM EDT WED OCT 8 2014
VAZ007-010-WVZ042-080500-
TAZEWELL VA-BLAND VA-MERCER WV-
1212 AM EDT WED OCT 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
CENTRAL BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 100 AM EDT
* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAR...MOVING TO THE EAST AT 35
MPH.
* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
BURKES GARDEN...
CLEAR FORK...
MERCER COUNTY AIRPORT...
AND CERES.
LAT...LON 3724 8174 3724 8172 3720 8168 3721 8156
3724 8151 3726 8150 3725 8148 3727 8145
3727 8142 3731 8140 3732 8137 3733 8137
3730 8108 3704 8123 3703 8125 3722 8175
TIME...MOT...LOC 0410Z 290DEG 30KT 3726 8164
16Special weather statement, Oct 8, 12:19 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1219 AM EDT WED OCT 8 2014 VAZ022-023-034-080500- BOTETOURT VA-BEDFORD VA-ROANOKE VA- 1219 AM EDT WED OCT 8 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 100 AM EDT * AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DALEVILLE...MOVING TO THE EAST AT 35 MPH. * WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MONTVALE... TROUTVILLE... HOLLINS... THAXTON... AND CHAMBLISSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3741 7956 3723 7968 3738 8006 3751 8001 TIME...MOT...LOC 0417Z 288DEG 31KT 3740 7995 16
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:25 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
| Oct 7, 10:03 PM EDT | Special Weather Statement | RNK | Monroe | 42 min |
| Oct 7, 10:36 PM EDT | Special Weather Statement | RNK | Summers | 39 min |
| Oct 7, 10:42 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 34 min |
| Oct 7, 11:10 PM EDT | Special Weather Statement | RNK | Monroe | 35 min |
| Oct 7, 11:29 PM EDT | Special Weather Statement | RNK | Mercer | 31 min |
| Oct 7, 11:32 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 43 min |
| Oct 7, 11:39 PM EDT | Tornado Warning | RNK | Mercer | 24 min |
| Oct 8, 12:09 AM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 30 min |
| Oct 7, 8:48 PM EDT | Special Weather Statement | RNK | Bedford | 27 min |
| Oct 7, 8:53 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 37 min |
| Oct 7, 9:01 PM EDT | Special Weather Statement | RNK | Franklin | 14 min |
| Oct 7, 9:14 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Oct 7, 9:16 PM EDT | Special Weather Statement | RNK | Campbell | 29 min |
| Oct 7, 9:23 PM EDT | Special Weather Statement | RNK | Appomattox | 52 min |
| Oct 7, 9:41 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Oct 8, 12:12 AM EDT | Special Weather Statement | RNK | Tazewell | 48 min |
| Oct 8, 12:19 AM EDT | Special Weather Statement | RNK | City of Roanoke | 41 min |
| Oct 8, 12:31 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 43 min |
| Oct 8, 12:37 AM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 53 min |
| Oct 8, 1:05 AM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 55 min |
| Oct 8, 1:10 AM EDT | Areal Flood Advisory | RNK | Tazewell | 4 hr |
| Oct 8, 1:13 AM EDT | Special Weather Statement | RNK | Appomattox, City of Lynchburg | 47 min |
| Oct 8, 1:16 AM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, City of Radford | 44 min |
| Oct 8, 1:23 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 21 min |
| Oct 8, 1:43 AM EDT | Special Weather Statement | RNK | Campbell | 47 min |
| Oct 8, 2:56 AM EDT | Special Weather Statement | RNK | Grayson, Smyth | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.